MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC HS TROPONIN I REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant, higher and lower than expected results were obtained from three different patient samples collected from three different patients when comparing vitros immunodiagnostics products hs troponin i (hstni) results to results obtained from the same patient samples using a non-vitros siemens exl high sensitive troponin i (hs trop i) method.The vitros hstni us results were obtained on a vitros xt7600 integrated system.The assignable cause of the higher than expected vitros hstni results could not be determined.The data provided were generated as part of a correlation study conducted to support the laboratory introduction of a new assay, vitros high sensitivity troponin i (hstni).Results obtained using the vitros hstni assay were compared to results generated by the currently in use nonvitros siemens troponin i assay as part of routine verification activities.As the vitros hstni assay and the non-vitros siemens troponin i assay used two different methodologies, it is possible that results between the vitros hstni and siemens troponin i assays may not always be concordant.The ortho field application specialist (fas) was onsite performing validation of the vitros hstni assay which was not yet in use in the customer laboratory.As part of the validation process, the ortho fas ensures that the vitros hstni assay is performing as intended on the vitros xt7600 integrated system prior to the patient correlation study.Quality control (qc) results must be acceptable, or the fas would not progress with the validation.Therefore, it is not likely that an issue with the vitros xt7600 analyzer contributed to the event.As this testing was performed for introduction of a new assay, there was no historical quality control (qc) for review of the vitros hstni reagent lot 0021 performance.Continual tracking and trending has identified an increase in vitros hstni us complaints.The sample type was plasma and fas has confirmed samples were not hemolyzed, icteric or turbid.The samples were not tested the same day they were collected for vitros hstni us and the siemens trop i assays and stored in an unknown way until the correlation study was performed by fas.No details were provided on pre-analytical handing at initial collection, sample storage between testing and when the sample was processed for correlation.Therefore, pre-analytical sample handling could have contributed to the event.A consultation with a quidel ortho medical safety officer indicated the following: patient m3: a male patient diagnosed with sepsis had a vitros hstni result of 185.2 ng/l, which is above the 99th percentile url for male patient (12 ng/l) compared with a siemens result of 36.3 ng/l which is below the 99th percentile for male patient (76 ng/l).Sepsis is a well-recognized cause of cardiomyocyte injury and severe cardiac stress and may be associated with troponin elevation in the absence of acute myocardial ischemia.However, given that the result exceeds five times the male 99th percentile url (12 ng/l) - a level associated with a high positive predictive value for acute myocardial infarction - or exceeds the 40 ng/l rule-in cut-off for vitros hstni per the 2023 esc guidelines on the management of acs, there is a possibility that, under unusual circumstances, such a result could prompt escalated investigations with the potential for serious patient injury.However, in this case, the elevated result was generated during a correlation study, was not reported outside of the laboratory, and there was no inappropriate physician intervention or report of patient harm.Thus, there is no risk of serious injury or serious deterioration in patient condition.In the unusual event that this issue were to recur, there is a low possibility that a falsely elevated hstni result of this magnitude could result in unnecessary investigation, such as cardiac angiography, and treatment for acute myocardial infarction, potentially leading to worsening clinical outcomes with serious or long-term sequelae.Serious patient injury, while remote, is possible in such scenario.Patient m31: a female patient diagnosed with nstemi and acute on chronic diastolic heart failure had a vitos hstni result of 2.25 ng/l, which is below the 99th percentile url for female patients (9 ng/l) compared with a siemens result of 111.5 ng/l which is above the 99th percentile for female patient (51 ng/l).A falsely low hstni result in a patient with suspected acute coronary syndrome (acs) may impact a physicians differential diagnosis to varying degrees, depending on patient clinical history, risk factors, and the result from other investigations, such as electrocardiogram (ecg).In patients with unequivocal symptoms or clinical findings, such as atypical chest pain and non-specific ecg findings, a falsely low hstni result could delay the timely diagnosis and treatment of acute myocardial infarction, potentially resulting in poor patient outcomes or serious long-term complications.Because the results were obtained during a correlation study without clinical scenarios fully documented, and the results were not reported outside the laboratory, the risk of serious injury is unlikely.However, under unusual circumstances, a falsely low hstni result at this magnitude could delay diagnosis and treatment of acute myocardial infarction, potentially leading to worsening clinical outcomes with serious or long-term sequelae.Serious patient injury, while remote, is possible.Patient m43: a female patient diagnosed with nstemi had a vitos hstni result of 2.25 ng/l, which is below the 99th percentile url for female patients (9 ng/l) compared with a siemens result of 52.3 ng/l which is above the 99th percentile for female patient (51 ng/l).A falsely low hstni result in a patient with suspected acute coronary syndrome (acs) may impact physician differential diagnosis to varying degrees, depending on the patients clinical history, risk factors, and the result from other investigations, such as electrocardiogram (ecg).In patients with unequivocal symptoms or clinical findings, such as atypical chest pain and non-specific ecg findings, a falsely low hstni result could delay the timely diagnosis and treatment of acute myocardial infarction, potentially resulting in poor patient outcomes or serious long-term complications.Because the results were obtained during a correlation study without clinical scenarios fully documented, and the results were not reported outside the laboratory, the risk of serious injury is unlikely.However, under unusual circumstances, a falsely low hstni result at this magnitude could delay diagnosis and treatment of acute myocardial infarction, potentially leading to worsening clinical outcomes with serious or long-term sequelae.Serious patient injury, while remote, is possible.Based on the above assessments, and in an abundance of caution, ortho clinical diagnostics has determined that this event is reportable.
 
Event or Problem Description
A quidel ortho field application specialist (fas) reported discordant, higher and lower than expected results obtained from three different patient samples collected from three different patients when comparing vitros immunodiagnostics products hs troponin i (hstni) results to results obtained from the same patient samples using a non-vitros siemens exl highly sensitive troponin i (hs trop i) method.The vitros hstni us results were obtained on a vitros xt7600 integrated system.Sample m3 hstni result of 185.2 ng/l (>male 99th percentile url) versus the siemens hs trop i result of 36.3 ng/l (decision threshold) sample m43 hstni result of <2.25 ng/l (decision threshold) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher and lower than expected vitros hstni results were not reported from the laboratory.The data provided were generated as part of a correlation study conducted to support the laboratory introduction of a new assay, vitros high sensitivity troponin i (hstni).There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 614114.

Brand Name
VITROS IMMUNODIAGNOSTIC HS TROPONIN I REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24941692
Report Number3007111389-2026-00084
Device Sequence Number12168255
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)260903(11)260206(10)0021
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Catalogue Number6912232
Device Lot Number0021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown